Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

What is the cause and treatment for weight gain?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1981
Answered : 8257 Questions
I am on 4 med; I have gone from 130lbs to almost 170+lbs; carbamazepine, lamictal, metoprolol, clonazepam.... understand that each med causes weight GAIN.. surely there are alternatives; now they want me on a med to curb my appetite??? my only anxiety is the weight gain which affects the blood pressure.... oh yeah, I do have gran mal seizures
Posted Mon, 24 Mar 2014 in Medicines and Side Effects
Answered by Dr. Veera Raghava Rao Buddha. 11 hours later
Brief Answer: Consider hormone replacement therapy. Detailed Answer: Hi, It appears that the weight gain may be due to medicines also, but other causes are to be considered such as change in the diet, increase in the sleeping time, lack of exercise or estrogen deficiency due to menopause. Immune deficiency, fibro, etc also will control the activity. Medicines carbamazepine, lamictal, clonazepine,etc can cause the drowsiness and minimize the activity. These factors may inturn lead to increased weight gain. I suggest the following recommendations to you: - Always try to keep the hypertension under control, it will get the weight down by 10%. - Control the calories, sweats, ice creams, oily foods,and cereals to a maximum extent. - Minimize the sleeping time and stop sleeping in the after noon. - Try to have morning walk, and such activities for burning calories. With this you can have energy for a comfortable life. Though the medicines may be making you over weight, as they are prescribed for more important reasons, I do not feel it is right that you stop them to control weight. Let me know if you need clarifications. Wishing for a quick and comfortable recovery. Thank you.
Above answer was peer-reviewed by
Follow-up: What is the cause and treatment for weight gain? 4 hours later
i eat small portions' no beef; chicken or pork ' and salads' ' fruit, bon bons please don't tell me its my age group i am so swollen i cant see my jawline or cheekbones
Answered by Dr. Veera Raghava Rao Buddha. 2 hours later
Brief Answer: It may be the allergic reaction. Detailed Answer: Hi, Welcome to Health care magic forum. As you describe it appears to be the allergic reaction of the medicines. In this case only, the jaw line and cheek bones are obliterated. The allergy could be due to the medicines, foods, soap, cosmetics, clothes, or wool. Try to find out the allergen, and avoid it. You may get relief. I advise you to consult a dermatologist for diagnosis and treatment. I usually prescribe to my patient with such symptoms levocitrizine,montelekast, and triamcinolone 40mg injection every fortnight. The other cause may be the anemia, due to lack of balanced food. Take more of green leafy vegetables,pulses,sprouts,and protein rich foods to have blood,general health and resistance against infections. Lastly you can ask your doctor for a change of medicines,some of them also may be allergic. Wishing for a quick and complete rec overy. Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor